Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Cyclic surgery on knots


Author: Shi Cheng Wang
Journal: Proc. Amer. Math. Soc. 107 (1989), 1091-1094
MSC: Primary 57N10; Secondary 57M25
MathSciNet review: 984820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We get a necessary condition under which a nonsimple knot (i.e. a satellite knot) admits a nontrivial surgery producing a lens space. Interesting corollaries are: (1) if a lens space can be obtained from a nontrivial surgery on a nonsimple knot, then the order of its fundamental group is not smaller than 23; (2) any nonsimple knot admits at most one nontrivial surgery which produces a lens space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M25

Retrieve articles in all journals with MSC: 57N10, 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0984820-6
Article copyright: © Copyright 1989 American Mathematical Society